I came off steroids last autumn and went through the usual withdrawal...Now, suddenly, my face has slightly swollen up again and the acne has returned. Its like I am going back in time and I am coming off Pred all over again. It is really strange. Has anyone else experienced this? I have been fine for months and now suddenly this. How can it be?
The elimination half life of prednisone is around 3 to 4 hours. This is the time it takes for your body to reduce the plasma levels by half.
It usually takes around 5.5 half lives for a drug to be completely eliminated from your system.
With that in mind you could expect a dose or prednisone to be out of your system 16.5 to 22 hours later.
Other factors also need to be taken into account and include:
1. How much and how often you have taken the drug.
2. Your metabolic rate – a slower metabolism will increase the time a drug remains in your system.
3. Your age and health – older age and poor health will generally increase the time the drug stays in your system.
4. Body mass – generally the bigger you are the longer a drug will remain in your system.
Hope this is of help.